It is currently Tue Aug 22, 2017 3:41 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Fri Jan 13, 2017 1:22 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 13, 2017 1:09 pm
Posts: 3
Hi there.
While I'm waiting on a call from my sub doctor, I figured I'd try here.
I just started on suboxone 1 8mg strip a day, my fiance has been on subs, off and on over the last year and
A half his dose is 12mg, 1 and 1/2 strips.
I'm going on my second week, 8 strips in. Yesterday, he developed hives while I was at work, later in the night, I started with them.

Is it common for someone to get a new reaction after having taking them for that long? I'm new to them, but I have taken them in the past as well. He seems to think it's definitely the subs since we are the only two in the house with subs and hives.
He is also extremely irritable, worse than when he was dope sick.

Any input would be very welcome, thanks!


Top
 Profile  
 
PostPosted: Fri Jan 13, 2017 1:46 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4137
I'm so sorry that you're both having hives and that your fiance is also very irritable. That does sound very strange.

One of the doctors who posts here has had one patient develop hives to the naloxone in the suboxone. He switched her to plain buprenorphine.

The odd thing here is that both of you would get hives when he has been on suboxone for so long and you just started. I'm baffled.

I think I would start with the bedding in your room. Is it new? Have you switched cleaning products?

I hope that you and your doctor can figure this out! Please let us know what happens.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Fri Jan 13, 2017 1:55 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jan 12, 2017 4:32 pm
Posts: 19
Hi Beckanai!

Let me start by saying that I have no idea what to say! I just started the Suboxone route and am only in day 3. I just think it's weird that u and ur husband, who have either been on Subs for a while or done them before with no problems, both developed hives on the same night. Sorry to not b any help whatsoever!! I agree with Amy that u might need to look into something else. I developed hives one time and was on absolutely nothing. Never did figure out what caused it. Sorry again that I have nothing to add. Good luck! I will keep watching to see if u figure it out.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Jan 13, 2017 3:20 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Likely not the subs in my very humble opinion. Just too coincidental to be likely. I'm voting something in your shared environment. Insects can do it. Also foods. Have you guys eaten anything unusual lately?
More suggestions below:

http://www.webmd.com/skin-problems-and- ... gioedema#1


Best wishes,
Godfrey


Top
 Profile  
 
PostPosted: Fri Jan 13, 2017 11:54 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 13, 2017 1:09 pm
Posts: 3
Thanks all for the suggestions! I did receive a call back from the doctor and she said the same thing, it's more likely something in our environment. Nothing has changed, so I am at a total loss! On me, it's from my rib cage and up including my face, but my arms is only from the elbow up.

I will update when I figure out what is. Thanks again!


Top
 Profile  
 
PostPosted: Sat Jan 14, 2017 2:10 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
When I was in highschool, I was very stressed out and developed hives. I guess it was because I was really nervous and just started breaking out. I do think like the others, it's not from suboxone imo, it could be a lot of things that could cause it. Since u both developed it I'd assume it's something new....like Amy said.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sun Jan 15, 2017 11:49 pm 
Offline
New Poster
New Poster

Joined: Fri Jan 13, 2017 1:09 pm
Posts: 3
I've been taking my meds and my hives are getting worse and benadryl isn't touching it.
He skipped a day and his and getting better.

I'm so torn! My neck is so itchy it's almost becoming unbunbearable. I see my sub doctor on Thursday, if it's worse by Tuesday I'm making a regular doctors apt.

Could be stress, could be anything. It's so strange.


Top
 Profile  
 
PostPosted: Mon Jan 16, 2017 9:33 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Now that you have us all interested, I hope you'll stick around!

Yes, I had one patient with hives from Suboxone-- one out of about 800 people over a course of 10 years. Two people getting hives from Suboxone, at the same time, would be extremely odd. And the idea that the hives would decrease after one day off medication doesn't make sense either, since 1. buprenorphine levels don't change much after one day, and 2. hive persist for at least a few days, after the cause of the hives is removed.

I had hives for a couple weeks when I was 16, working at True Value Hardware. I assume it came from one of the bags of lawn chemicals that I carried around as part of that job, but I kept the job and the hives went away-- so I never knew for sure.

I remember a statistic that a minority of people with hives ever determined the cause of the outbreak. The exact numbers escape me, but the point is that people get hives and usually don't know why.

Let us know how things work out!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group